MAUDE Adverse Event Report: CONTRACT MEDICAL INTERNATIONAL GMBH BIOTRONIK FORTRESS INTRODUCER SHEATH SYSTEM, 45CM, 6F STRAIGHT

CONTRACT MEDICAL INTERNATIONAL GMBH BIOTRONIK FORTRESS INTRODUCER SHEATH SYSTEM, 45CM, 6F STRAIGHT
Model Number FG-06551-001A
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The root cause of the incident is unknown at the time of the initial report.The complaint device was not returned for evaluation yet, therefore the investigation and root cause analysis could not be performed.The dhr review of the complaint lot 645007 and related subassemblies lots 646116 and 646115 was performed, there was no deviation found in the records.The devices passed all 100% in process and aql based qc inspections.The manufacturer informed manufacturing operators and qc inspectors about the complaint.No remedial actions were initiated at the time of initial report due to the suspected user error (withdrawal of introducer when resistance was felt) and / or the incident could be related to the patient condition/anatomy based on results of investigations performed within the previous complaints.Additionally, a vessel spasm (which could be a potential cause of the resistance) can occur during the procedure, as defined under the potential complications section in ifu.(b)(4).
 
Event or Problem Description
The manufacturer was informed, that during removal of the sheath, there was a resistance.The sheath started to elongate and then came apart about 10 cm from the hub.The artery forceps were used to remove the rest of the sheath and nothing was left in the patient.

Brand Name
BIOTRONIK FORTRESS INTRODUCER SHEATH SYSTEM, 45CM, 6F STRAIGHT
Common Device Name
INTRODUCER SHEATH
Manufacturer (Section D)
CONTRACT MEDICAL INTERNATIONAL GMBH
lauensteiner strasse 37
dresden, germany 01277
GM  01277
MDR Report Key7925464
Report Number3003637635-2018-00002
Device Sequence Number11330229
Product Code DYB
UDI-Device Identifier04251244500078
UDI-Public04251244500078
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K153197
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Model NumberFG-06551-001A
Device Catalogue Number386594
Device Lot Number645007
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2018
Initial Report FDA Received Date10/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age63 YR